Monday, April 26, 2010

Methadone

WHEN will the withdrawal end?

8 comments:

Oldfool said...

Still gritting my teeth. It's the only support I can offer. I wish I could do more.

GatorGirl said...

Ice cream, cigs, phone calls to friends???

Tamsin said...

From my quick reading on Dr Google: withdrawal symptoms appear 24-48 hours after the last dose and increase in intensity for six days. They then begin to subside and most major symptoms are minimal by the 14th day. So a little while to go.. hang in there and eat lots of bananas. Apparently it helps with the potassium balance. Hugs

Moonpie said...

Holy sh*t. I have several more days to go then. I'm only on day 7

Paradox13VA said...

Stay strong, we're all rooting for you.

Moonpie said...

I just talked to the wife of a soldier who quit his methadone. She told me his withdrawal, too, started about a week after he quit. He had flu-like symptoms and couldn't get out of bed. And it lasted for weeks.

Tamsin said...

Yep, it hits the adrenal glands, meaning that in addition to night sweats, insomnia and muscle cramps... you have complete exhaustion to look forward to ! A few more days to go.. but you will beat this.

Moonpie said...

I AM TRYING TO UNDERSTAND WHY THEY DIDN'T TELL ME THIS? EVERY SOLDIER AND MARINE AT WALTER REED IS ON METHADONE. WHY WOULDN'T THEY TELL US WHAT WE'RE GOING TO ENCOUNTER WHEN WE COME OFF? I ASKED MY THERAPIST TODAY AND SHE AGREED....HOW F*CKED UP IS THIS? I CAN SIT AROUND IN THE SMOKING AREA OF MOLOGNE HOUSE AND DISCUSS THIS WITH SOLDIERS BUT NOT WITH DOCTORS?